MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47944
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.A5/a6: samoan e1: (b)(6).E3: occupation = nursing unit manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a pericardiocentesis to treat a pericardial effusion, a micropuncture transitionless access set's wire separated.The micropuncture needle and wire were used to access the pericardium; however, while attempting to obtain access, the radiopaque portion of the wire separated and was retained in the pericardial space/chest wall and could not be retrieved.The patient's hospitalization was extended, and the user plans to either perform a procedure in interventional radiology or perform cardiothoracic surgery to remove the fragment.Additional information has been requested.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 11jun2025.Per the reporter, ultrasound was used to guide access.Although the subcostal pericardial fluid pocket was identified with ultrasound, the puncture was not performed under direct ultrasound visualization ¿as per normal pericardiocentesis procedure.¿ haemoserous pericardial fluid was freely aspirated upon insertion of the access needle, prior to advancement of the wire guide.Resistance was not encountered upon initial insertion of the wire through the needle; however, resistance was met at the pericardium, at which point the user attempted to remove the wire through the needle, but resistance was encountered, and the wire could not be withdrawn.The tip of the wire subsequently separated.The pericardiocentesis was successfully completed using a different access kit via an apical approach.During a meeting with cardiothoracic surgeons, the decision was made to attempt retrieval of the wire fragment; however, the fragment was not found in the operating room and therefore, it was not removed.The user then decided to leave the fragment in place, as there was minimal pericardial involvement, and no other structures were compromised.The patient did not experience any symptoms related to the retained wire fragment.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a pericardiocentesis to treat a pericardial effusion, a micropuncture transitionless access set's wire separated.The micropuncture needle and wire were used to access the pericardium; however, while attempting to obtain access, the radiopaque portion of the wire separated and was retained in the pericardial space/chest wall and could not be retrieved.The patient's hospitalization was extended, and the user plans to either perform a procedure in interventional radiology or perform cardiothoracic surgery to remove the fragment.Additional information was received 11jun2025.Per the reporter, ultrasound was used to guide access.Although the subcostal pericardial fluid pocket was identified with ultrasound, the puncture was not performed under direct ultrasound visualization ¿as per normal pericardiocentesis procedure.¿ haemoserous pericardial fluid was freely aspirated upon insertion of the access needle, prior to advancement of the wire guide.Resistance was not encountered upon initial insertion of the wire through the needle; however, resistance was met at the pericardium, at which point the user attempted to remove the wire through the needle, but resistance was encountered, and the wire could not be withdrawn.The tip of the wire subsequently separated.The pericardiocentesis was successfully completed using a different access kit via an apical approach.During a meeting with cardiothoracic surgeons, the decision was made to attempt retrieval of the wire fragment; however, the fragment was not found in the operating room and therefore, it was not removed.The user then decided to leave the fragment in place, as there was minimal pericardial involvement, and no other structures were compromised.The patient did not experience any symptoms related to the retained wire fragment.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide though a needle tip may result in breakage.¿ the ifu instructs ¿do not withdraw the wire guide through the introducer needle; breakage may result.If the wire tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that unintended user error contributed to this event.Upon meeting resistance at the pericardium, the user attempted to remove the wire through the needle.The ifu instructs ¿do not withdraw the wire guide through the introducer needle; breakage may result.¿ the risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22109892
Report Number1820334-2025-00617
Device Sequence Number20891109
Product Code DYB
UDI-Device Identifier00827002479449
UDI-Public(01)00827002479449(17)280205(10)16451105
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K240589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47944
Device Catalogue NumberMPIS-401-NT-U-SST
Device Lot Number16451105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/11/2025
08/07/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date07/08/2025
08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale
Patient Weight106 KG
Patient EthnicityNon Hispanic
Patient RaceNative Hawaiian Or Other Pacific Islander